Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at May 27, 2015, 1:46 PM PDT for White Pine County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2015, 1:46 PM PDT (20:46 UTC)
- Expired
- May 27, 2015, 2:30 PM PDT
- In force
- 44 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 AM PDT, 11 hours 16 minutes earlier.
Area forecast discussion, May 27, 2:30 AM PDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT WED MAY 27 2015 .SYNOPSIS...THE WET WEATHER PATTERN WILL CONTINUE THROUGH THIS EVENING...WITH SHOWERS AND THUNDERSTORMS CONTINUING ACROSS MOST OF THE STATE. ALTHOUGH DRIER AND WARMER WEATHER IS EXPECTED AFTER TODAY...THERE IS STILL POTENTIAL FOR AFTERNOON THUNDERSTORMS THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. A CONVECTIVE LINE OF SHOWERS NOW STRETCHING FROM SOUTHERN EUREKA COUNTY TO NORTHEAST ELKO COUNTY HAS MAINTAINED STRENGTH ALL NIGHT...MOVING THROUGH LANDER AND EUREKA COUNTIES...BRINGING SHOWERS TO THE ELKO AND SPRING CREEK AREAS BEGINNING AT 1 AM PDT. LIGHTNING HAS BEEN ABUNDANT ALONG THIS LINE BUT IS EVER SO SLOWLY DISSIPATING AS THE LINE BECOMES MORE DIFFUSE. THE HRR AND RAP MODELS PICKED OUT THIS SHORT WAVE EXTENDING OFF OF THE MEAN TROUGH CENTERED OVER ID/WA/OR. THE MODELS ARE IN AGREEMENT TO MOVE THE MEAN LOW FEATURE IN A SOUTHEASTERLY FASHION. THUS PRECIPITATION CHANCES WILL DIMINISH SLOWLY OVER THE NEXT 48 HOURS JUST AS RIDGING ATTEMPTS TO BUILD IN OVER THE GREAT BASIN FROM THE WEST. TODAY THROUGH THIS EVENING. AS THE MEAN LOW FEATURE BEGINS TO MOVE SOUTHEAST TODAY...ANOTHER SHORT WAVE LOBE WILL DROP THROUGH THE STATE. SHOWERS WILL COVER MOST OF THE CWFA AND THUNDERSTORM INITIATION IS EXPECTED TO BE MOST AREAS AS WELL...THE EXCEPTION BEING MOST OF HUMBOLDT COUNTY. MIDNIGHT TONIGHT THROUGH THURSDAY. SHOWERS MAY LINGER EAST OF THE RUBY MOUNTAINS OVERNIGHT THEN AS THE MEAN TROUGH MOVES OUT OVER WYOMING...YET ONE MORE WEAK SHORT WAVE LOBE WILL INSTIGATE SOME CONVECTION OVER EASTERN NEVADA THURSDAY AFTERNOON JUST AS A SHORT WAVE RIDGE AXIS BEGINS TO MOVE INTO COASTAL CALIFORNIA. THE RIDGE IS EXPECTED TO AMPLIFY QUICKLY LATE AFTERNOON AND EARLY EVENING AND SPREAD ITS INFLUENCE EASTWARD THUS CONVECTION SHOULD SHUT OFF RATHER ABRUPTLY LATE AFTERNOON OR VERY EARLY IN THE EVENING THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. AN EXITING LOW PRESSURE SYSTEM THURSDAY NIGHT AS HIGH PRESSURE BUILDS ALONG THE WEST COAST. HIGH PRESSURE CONTINUES TO BUILD ON FRIDAY FOR DRY CONDITIONS. EXCEPTION IS WITH PLENTY OF LOW LEVEL RESIDUAL MOISTURE AVAILABLE INITIALLY AND WHERE THE AIRMASS IS UNSTABLE HAVE KEPT ISOLATED THUNDERSTORMS OVER THE SOUTHERN ZONES. IN ADDITION...MORE DAYTIME HEATING AS TEMPERATURES WILL BE IN 80S DURING THE WEEKEND. HIGH PRESSURE REMAINS OVER THE CWA ON SATURDAY WITH A SHORTWAVE MOVING THROUGH THE RIDGE FOR ISOLATED AFTERNOON THUNDERSTORMS MAINLY IN ELKO COUNTY. RIDGE FURTHER AMPLIFIES SUNDAY...BUT SOME INSTABILITY ACROSS THE NORTH TO KEEP MENTION OF ISOLATED AFTERNOON THUNDERSTORMS AGAIN MAINLY IN ELKO COUNTY. MODELS ARE IN FAIRLY FOOD AGREEMENT ON MONDAY BRINGING SOME ENERGY ACROSS THE NORTHERN ZONES FOR A WIDESPREAD AREA OF AFTERNOON THUNDERSTORMS. MODELS ARE REALLY IN DISAGREEMENT TUESDAY AS EC KEEPS THE UPPER LOW OVER THE AREA... WHILE THE GFS HAS A DRIER WESTERLY FLOW. EVEN THOUGH IT LOOKS LIKE SOME SHOWERS MAY DEVELOP ACROSS THE EXTREME NORTH WITH EITHER MODEL SOLUTION WILL KEEP NEXT TUESDAY DRY AT THIS TIME. && .AVIATION...SHOWERS WITH AFTERNOON AND EVENING THUNDERSTORMS WILL IMPACT ALL TAF SITES THROUGH WEDNESDAY. MVFR CIGS/VIS WILL BE POSSIBLE AT TIMES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/94/94
In the hours before
Special weather statement, May 27, 12:55 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1255 PM PDT WED MAY 27 2015 NVZ031-036-038-272045- SOUTHWEST ELKO COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- NORTHERN ELKO COUNTY NV- 1255 PM PDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EUREKA AND SOUTHWESTERN ELKO COUNTIES UNTIL 145 PM PDT... AT 1254 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHWEST OF CARLIN...OR NEAR NORTH AREA MINE...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAIN AND LOCALIZED FLOODING IS EXPECTED. FUNNEL CLOUDS ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... NORTH AREA MINE. LAT...LON 4084 11643 4100 11641 4100 11610 4079 11611 TIME...MOT...LOC 1954Z 272DEG 59KT 4091 11631 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:26 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 27, 12:55 PM PDT | Special Weather Statement | LKN | 50 min | |
| May 27, 1:22 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 42 min |
| May 27, 2:11 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| May 27, 2:35 PM PDT | Special Weather Statement | LKN | White Pine | 40 min |
| May 27, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| May 27, 3:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| May 27, 3:14 PM PDT | Special Weather Statement | LKN | 46 min | |
| May 27, 3:39 PM PDT | Special Weather Statement | LKN | Eureka | 51 min |
| May 27, 3:54 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 22 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.